Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 6, 2022, 2:03 PM MDT for 7 counties in Utah. It took effect at May 7, 2022, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 2:03 PM MDT (20:03 UTC)
- In effect from
- May 7, 2022, 11:00 AM MDT
- Expired
- May 7, 2022, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
Counties Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 134 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS75 KSLC 062003 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 203 PM MDT Fri May 6 2022 UTZ128-130-131-071000- /O.NEW.KSLC.WI.Y.0025.220507T1500Z-220508T0300Z/ South Central Utah-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Kanab, Escalante, Hanksville, Big Water, and Bullfrog 203 PM MDT Fri May 6 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...South Central Utah, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will result in difficult travel, particularly for high profile vehicles. * ADDITIONAL DETAILS...Strong winds may generate hazardous boating conditions over Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
298 WWUS75 KSLC 070922 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 322 AM MDT Sat May 7 2022 UTZ128-130-131-072200- /O.NEW.KSLC.WI.Y.0026.220508T1700Z-220509T0300Z/ /O.EXT.KSLC.WI.Y.0025.220507T1700Z-220508T0300Z/ South Central Utah-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Kanab, Escalante, Hanksville, Big Water, and Bullfrog 322 AM MDT Sat May 7 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...South Central Utah, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 11 AM this morning to 9 PM MDT this evening, then again from 11 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will result in difficult travel, particularly for high profile vehicles. * ADDITIONAL DETAILS...Strong winds may generate hazardous boating conditions on area lakes, including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ121-129-072200- /O.NEW.KSLC.WI.Y.0026.220508T1700Z-220509T0300Z/ /O.EXB.KSLC.WI.Y.0025.220507T1700Z-220508T0300Z/ San Rafael Swell-Capitol Reef National Park and Vicinity- Including the cities of Green River, Goblin Valley, Loa, and Torrey 322 AM MDT Sat May 7 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...San Rafael Swell and Capitol Reef National Park and Vicinity. * WHEN...From 11 AM this morning to 9 PM MDT this evening, then again from 11 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will result in difficult travel, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
687 WWUS75 KSLC 072112 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 312 PM MDT Sat May 7 2022 UTZ121-128>131-080515- /O.CON.KSLC.WI.Y.0025.000000T0000Z-220508T0300Z/ /O.CON.KSLC.WI.Y.0026.220508T1700Z-220509T0300Z/ San Rafael Swell-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Goblin Valley, Kanab, Escalante, Loa, Torrey, Hanksville, Big Water, and Bullfrog 312 PM MDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...South Central Utah, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 11 AM this morning to 9 PM MDT this evening, then again from 11 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will result in difficult travel, particularly for high profile vehicles. * ADDITIONAL DETAILS...Strong winds may generate hazardous boating conditions on area lakes, including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
685 WWUS75 KSLC 080305 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 905 PM MDT Sat May 7 2022 UTZ121-128>131-081200- /O.EXP.KSLC.WI.Y.0025.000000T0000Z-220508T0300Z/ /O.CON.KSLC.WI.Y.0026.220508T1700Z-220509T0300Z/ San Rafael Swell-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Goblin Valley, Kanab, Escalante, Loa, Torrey, Hanksville, Big Water, and Bullfrog 905 PM MDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...WIND ADVISORY HAS EXPIRED FOR TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah, San Rafael Swell, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell and Western Canyonlands. * WHEN...From 11 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will result in difficult travel, particularly for high profile vehicles. * ADDITIONAL DETAILS...Strong winds may generate hazardous boating conditions on area lakes, including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 6, 4:15 AM MDT, 9 hours 48 minutes earlier.
Area forecast discussion, May 6, 4:15 AM MDT, 9 hours 48 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 415 AM MDT Fri May 6 2022 .SYNOPSIS...A dry and mild southwesterly flow will prevail today. A cold front will bring unsettled weather to northern Utah this weekend, while the south remains warm and dry. A cooler and more unsettled weather pattern will follow for next week. && .SHORT TERM (Through 12Z Sunday)...Zonal flow prevails across the Great Basin early this morning. A weak shortwave trough passing well north of the area pushed a shallow cold front through northern Utah overnight. This boundary currently stretches from near Evanston back through Salt Lake County to near Dugway. In the wake of the passing wave, the flow aloft will back today allowing additional warming across central and southern Utah, while a moderating shallow cold pool across the north keeps temperatures near persistence across the northern valleys. Max temperatures across southern Utah will reach the upper 80s and low 90s across most lower elevations, while temperatures across the north remain roughly 10F above climo, and warm into the 70s. The large scale pattern will begin to transition Friday night into Saturday, as the first in a series of shortwave troughs progresses through the northern Great Basin. The associated cold front will bring a chance for showers primarily across the higher terrain north of I-80, while knocking max temperatures back to near climo. South of the boundary very warm, dry, and windy conditions will prevail across southern Utah, where gusty southwest winds may approach advisory criteria Saturday afternoon. .LONG TERM (After 12Z(6AM) Sunday)...Conditions for the week will revolve around a longwave trough digging into the Western CONUS and staying along the West Coast. This forecast period will be breezy throughout the afternoons, with Sunday being the day where we expect advisory level winds in southern Utah. Precipitation chances are best Sunday into Monday. Otherwise the rest of the forecast period will be dry. Temperatures will be below average Monday, but then go closer to average for the rest of the week. Sunday and Monday appear to be the busiest days from a weather perspective. The trough that is centered over the Western CONUS will provide Utah and southwestern Wyoming with strong winds aloft each day this week, especially Sunday. Expect winds at the surface to be advisory level Sunday afternoon into the evening for southern Utah. The best chance for precipitation will be from a series of shortwaves coming into the area Sunday and Monday. Total QPF for Sunday and Monday is less than .25 inches. For higher elevations and mountains, expect a couple inches of snow. For the valleys, a mix precipitation type can not be ruled out. If snow takes over as the primary precipitation type, any accumulations will be on grassy surfaces. Breezy conditions will be expected each day this week as the trough continues to hang around the west coast. Tuesday and Wednesday both appear to be drier. After Wednesday is where the uncertainty lies. Deterministic models have the trough eventually moving northeast and even adding a second system that merges with this current one. Ensemble members however, have much uncertainty amongst themselves. Some have the system staying over the Western CONUS, others have a second system clipping our area on Friday. If the scenario plays out like the deterministics and some of the ensembles, this will increase our precipitation chances for Thursday and Friday. Based on the QPF clusters, still about a 50/50 chance that we will see precipitation Thursday and Friday. && .AVIATION...KSLC...VFR conditions are expected throughout the TAF period. Winds will stay out of the northwest until ~03Z when they switch to the southeast. Towards the end of this period, between 11Z and 13Z, is a front that will move through the area causing the winds to shift to a northwest flow. CIGS will generally stay above 15kft until ~02Z when they will drop to ~10kft. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are expected throughout the TAF period for all locations. CIGS will stay above 10kft. Winds will be diurnal through the morning hours, except for locations that a weak frontal boundary moved through in central and northern Utah. These winds will be out of the north and then switch to a southwest/southerly wind during the day. After sunset, the winds will shift to a more diurnal flow. Towards the end of this period, between 07Z and 10Z, a frontal boundary will move into northern Utah, shifting winds to be more northerly with a few showers possible. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Cecava/Church For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.